MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4292
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was an issue with the needle detaching from the safety housing and syringe when injecting.Specifically, when withdrawing the needle after injecting, the needle stays behind.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: three presentation boxes containing 294 unopened packages of product 4292 lot # 4331396 were received for evaluation.Also included among the returned samples were four non-icu medical hypodermic needles.The needle-pro sample or syringe used at the time of the complaint was not received for investigation.Visual inspection of the returned samples did not reveal any defects or anomalies.To determine if the needles would become detached from the needle-pro protection devices or if the products detached from the syringe, 80 samples of product (taken from all three boxes) were tested by simulating actual use.The hypodermics were assembled according to the ifu (instructions for use) by firmly seating the needle to the needle-pro and the needle-pro to a test syringe, using a push and slight twisting motion.A vial (containing 0.9% sodium chloride) was used to simulate actual use of drawing medication from a vial and/or injecting a patient.The cannula was inserted within the injection site of the vial and extracted while observing for signs of detachment.Results: all results were acceptable.All samples functioned as intended and remained assembled.The samples were then tested according to combo leak test.The samples met the requirements for the functional testing.Based on the findings, this complaint could not be confirmed with the provided hypodermic needles; therefore, no further actions will be taken at this time.It is possible that the issues observed by the customer may have occurred if the mating luers of the components were not seated as instructed within the ifu.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20452631
Report Number1217052-2024-00133
Device Sequence Number20594171
Product Code FMI
UDI-Device Identifier20351688046854
UDI-Public(01)20351688046854(17)271012(10)4331396
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4292
Device Lot Number4331396
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown